MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4-2-MVI-3
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies web non-detachment as a potential complication associated¿with the use of the device.
 
Event or Problem Description
It was reported that there was normal vasculature in an aneurysm embolization for a basilar artery.No procedural complexity.Device deployment was attempted with the device appropriately positioned in the aneurysm.Via catheter was distanced appropriately.Upon use of the detacher, the device did not detach.Second attempt was made with detacher and red light showed.Second detacher was used with same result.Device did not detach.Attempt was made to detach using catheter abutment at base of web device.Device recaptured into the via.Device was successfully removed and new device was successfully deployed without incident.Good aneurysm occlusion and patient condition confirmed.The case was completed with placement of a new device of the same size.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Items returned for evaluation: -pusher.-web implant.-introducer.Items not returned for evaluation: -dispenser hoop.-microcatheter.-controller.The web implant was returned still attached to the pusher for analysis and was returned within the introducer.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications.However, the pusher hypotube was found kinked at the middle section and the proximal connector was also kinked at the brown lead wire joint.Tested the returned device with an in-house controller and gave red lights.The delivery system resistance was measured to be out of specification due to the connector damage.The implant was accidentally detached from the pusher during the investigation.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The heater coil did show signs of controller activation as indicated by the melted tether and pet.The heater coil winding damage likely also contributed to the failed continuity and resistance testing.The investigation of the returned web system found the pusher hypotube kinked at the middle section, the proximal connector kinked at the brown lead wire joint, and the heater coil windings stretched.The device failed continuity and resistance testing due to the damaged proximal connector and heater coil windings.However, the implant tether and heater coil pet were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the proximal connector and heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20446652
Report Number2032493-2024-00756
Device Sequence Number8324177
Product Code OPR
UDI-Device Identifier00842429110812
UDI-Public(01)00842429110812(11)221221(17)251130(10)0000301032
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberW5-4-2-MVI-3
Device Lot Number0000301032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIA CATHETER
Patient Age68 YR
Patient SexFemale